How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Muneeb Ali Your Own Question
Dr. Muneeb Ali
Dr. Muneeb Ali, Doctor (MD/DO)
Category: Health
Satisfied Customers: 5254
Experience:  MBBS, MD, ECFMG certified. 11 year experience in dealing with cases related to all fields of medicine
22950887
Type Your Health Question Here...
Dr. Muneeb Ali is online now
A new question is answered every 9 seconds

I just started taking Terbinafine for Toenail Fungus on

Customer Question

I just started taking Terbinafine for Toenail Fungus on Wednesday. I am 2 yrs post menopausal. I got my period back last night. Does Terbinafine cause this?
JA: Are you in any pain? How regular are your periods?
Customer: No. No pain. I haven't had a period for 2 years. I am 54 years old.
JA: Anything else in your medical history you think the doctor should know?
Customer: Type 2 Diabetes, high cholesterol, high blood pressure
Submitted: 3 months ago.
Category: Health
Expert:  Dr. Muneeb Ali replied 3 months ago.

Hi,

Welcome to JA and thanks for this question. Im sorry to hear about your symptoms. Well terbinafine usually does not cause bleeding via the vagina in a majority of the cases directly. It can however in RARE cases cause a drop in the platelets in the blood which can lead to bleeding from various sites such as the vagina as well as via urine, nose and the oral cavity. However this effect would only occur if you were taking oral terbinafine and not a topical variety applied directly on the nail. Also it would not usually cause a drop in teh platelets so quickly, you have just used terbinafine for 4 days, this effect usually occurs after a week or so if it occur at all.

So i would say the bleeding is less likely to be due to the drug, it can however be due to a number of other things. An infection in the genital tract can cause bleeding. Presence of polyps inside the vagina or the cervix can cause this sort of bleeding. Overgrowth of the lining of the uterus known as endometrial hyperplasia can cause this sort of bleeding. That is why i think you should have this episode evaluated by visiting your doctor as post menopausal bleeding should always be evaluated.

Do you have any more questions?

Please leave a POSITIVE rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating. You can also ask questions from me directly by going on the link below,

http://www.justanswer.com/medical/expert-dr-muneeb-ali/

Customer: replied 3 months ago.
I am taking it orally 250 mg
Expert:  Dr. Muneeb Ali replied 3 months ago.

I assumed you were, i mentioned the topical variety just in case but even so, the bleeding via the vagina is less likely to occur due to terbinafine. That is why i mentioned the other causes, if a pelvic exam reveals nothing then we can consider terbinafine as the cause and use another drug for the nail fungus.

Do you have any more questions?

Please leave a POSITIVE rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating. You can also ask questions from me directly by going on the link below,

http://www.justanswer.com/medical/expert-dr-muneeb-ali/